Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Taking prednisolone for the inflammation of tonsils. Side effects? Weight gain likely?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1337 Questions
hi im taking predisolone for the inflammation on my tonsils its 20mg 3 day one, 2 pills day 2, 1 pill for day 3 i wanna know the side effect.. will i really get weight gain.. i do take herbal laxatives once a month ..
Posted Fri, 4 May 2012 in Ear, Nose and Throat Problems
Answered by Dr. Mohammed Tauseef 4 hours later

Thank you for the query.

Prednisolone is a steroid drug which prevents the release of substances in the body that cause inflammation and undoubtedly it causes weight gain at higher doses. Kindly don't get alarmed as you have been advocated a trivial dose which should not cause weight gain and even if it does, it will be inconspicuous.

Just take the medications as advised, do not stop taking it suddenly without the consent of your Doctor, or you could have unpleasant withdrawal symptoms.

The side effects may include headache, dizziness, nausea, stomach pain, acne, dry skin and weight gain.

Hope my answer has done justice to the query put forward by you. Please accept my answer if you have no follow-up queries.

Wish you Good Health.

Dr. Mohammed Tauseef.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor